Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 217, NWS Charleston, SC

June 29, 2008Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 29, 2008, 1:58 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 1:58 PM EDT (17:58 UTC)
Expired
Jun 29, 2008, 2:45 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:17 PM EDTTSTM WND DMGBluffton, SCBEAUFORT WARNING POINT REPORTED 1 TREE BLOCKING HWY 46.
Jun 29, 2:30 PM EDTTSTM WND DMGHilton Head Island, SCBEAUFORT WARNING POINT REPORTED 1 TREE BLOCKING MARSHLAND ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:35 PM EDTSevere Thunderstorm WatchSPC7 hr
Jun 29, 1:12 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 291757
SVRCHS
GAC051-SCC013-053-291845-
/O.NEW.KCHS.SV.W.0217.080629T1758Z-080629T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
158 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF PRITCHARDVILLE
  TO RIVERSIDE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
  SAVANNAH TO SAVANNAH...MOVING NORTHEAST AT 32 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RIVERSIDE...RIVERSIDE...
  PRITCHARDVILLE...
  JASPER...
  BLUFFTON...
  FOREST BEACH...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3199 8103 3225 8112 3244 8087 3215 8071
      3214 8072 3209 8082 3210 8084 3207 8086
TIME...MOT...LOC 1758Z 240DEG 28KT 3221 8109 3204 8102

$$
3 follow-up statements
000 
WWUS52 KCHS 291808
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SUN JUN 29 2008

GAC051-SCC013-053-291845-
/O.CON.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
208 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN JASPER...EAST CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LIMEHOUSE TO LEVY TO GOLDEN
ISLES...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF RIDGELAND TO
11 MILES NORTHEAST OF SAVANNAH TO 7 MILES EAST OF SAVANNAH...MOVING
NORTHEAST AT 32 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. LAW 
ENFORCEMENT RECENTLY REPORTED WIND DAMAGE IN PORTIONS OF THE 
SAVANNAH METRO AREA.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOREST BEACH...HILTON HEAD ISLAND...JASPER...
PRITCHARDVILLE AND RIVERSIDE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3199 8103 3213 8104 3225 8112 3244 8087
      3215 8071 3209 8082 3210 8084 3206 8087
TIME...MOT...LOC 1808Z 240DEG 28KT 3229 8102 3218 8094
          3204 8094

$$
000 
WWUS52 KCHS 291817
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT SUN JUN 29 2008

GAC051-291827-
/O.CAN.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
CHATHAM GA-
217 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHATHAM COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3218 8094 3230 8104 3244 8087 3215 8071
      3209 8082 3210 8084 3206 8087 3207 8088
      3206 8089 3205 8094
TIME...MOT...LOC 1817Z 240DEG 28KT 3232 8095 3221 8087
          3209 8084

$$

SCC013-053-291845-
/O.CON.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
BEAUFORT SC-JASPER SC-
217 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN JASPER AND SOUTHWESTERN BEAUFORT COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
FROM JASPER TO MYRTLE ISLAND TO DAUFUSKIE ISLAND...OR ALONG A LINE 
EXTENDING FROM 12 MILES SOUTH OF RIDGELAND TO 9 MILES WEST OF HILTON 
HEAD ISLAND TO 11 MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING 
NORTHEAST AT 32 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOREST BEACH...HILTON HEAD ISLAND...JASPER AND
PRITCHARDVILLE.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

MARINERS IN PORT ROYAL SOUND INCLUDING THE BROAD RIVER SHOULD
SEEK SAFE HARBOR.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3218 8094 3230 8104 3244 8087 3215 8071
      3209 8082 3210 8084 3206 8087 3207 8088
      3206 8089 3205 8094
TIME...MOT...LOC 1817Z 240DEG 28KT 3232 8095 3221 8087
          3209 8084

$$
000 
WWUS52 KCHS 291836
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 29 2008

SCC013-053-291846-
/O.EXP.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
BEAUFORT SC-JASPER SC-
236 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
SOUTHWESTERN BEAUFORT COUNTIES WILL EXPIRE AT 245 PM EDT...

AT 236 PM EDT...RADAR INDICATED THAT THE LINE OF SEVERE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED 
AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. HOWEVER SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS 
PORTIONS CENTRAL PORTIONS OF BEAUFORT COUNTY WHERE ANOTHER SEVERE 
THUNDERSTORM 
WARNING REMAINS IN EFFECT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3218 8094 3230 8104 3244 8087 3215 8071
      3209 8082 3210 8084 3206 8087 3207 8088
      3206 8089 3205 8094
TIME...MOT...LOC 1836Z 240DEG 28KT 3239 8080 3228 8072
          3216 8069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:51 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 29, 10:51 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 AM EDT SUN JUN 29 2008

.SYNOPSIS...
AN INLAND SURFACE TROUGH AND AN ATLANTIC SURFACE RIDGE WILL PREVAIL
THROUGH THE WEEKEND. WEAK RIDGING ALOFT WILL GIVE WAY TO AN UPPER
LEVEL TROUGH BY EARLY IN THE WEEK. THE UPPER TROUGH WILL PULL OUT
MID WEEK...AS ATLANTIC HIGH PRESSURE BUILDS FROM THE EAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORTWAVE ENERGY THAT PRODUCED ISOLATED SHOWERS OVER BERKELEY AND
NORTHERN CHARLESTON COUNTIES EARLIER THIS MORNING HAS PULLED
OFFSHORE THIS HOUR. WEAK SUBSIDENCE BEHIND THIS FEATURE WILL
LIKELY MAINTAIN CLEAR SKIES AND A SMALL CAP OVER THE NORTHERN
COUNTIES THROUGH LATE MORNING AND POSSIBLY EARLY AFTERNOON.
SKIES REMAIN MOSTLY CLEAR OVER SOUTHEAST SOUTH CAROLINA...WHILE A
SWATH OF HIGH CLOUDS HAS PUSHED SOUTHEAST INTO THE GEORGIA ZONES.

OVERALL REGIME APPEARS TO FAVOR MORE NUMEROUS THUNDERSTORMS
TODAY...AS SYNOPTIC DYNAMICS HAVE IMPROVED COMPARED TO PREVIOUS
DAYS. SEVERAL SHORTWAVES CAN BE IDENTIFIED WITHIN WATER VAPOR
IMAGERY ACROSS THE GULF COAST STATES...AND BOTH GFS AND NAM SHOW
THESE IMPULSES MOVING NORTHEAST INTO THE FORECAST AREA THIS
AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT AND ORGANIZATION
WILL ALSO BE AIDED BY A STRENGTHENING WINDS FIELDS AT BOTH LOW
LEVELS AND UPPER LEVELS. WATER VAPOR IMAGERY SHOWS PLENTY OF DEEP
LAYER MOISTURE WITHIN DEEP SOUTHWEST FLOW OVER THE GULF COAST AND
SOUTHEAST STATES. PWAT VALUES WILL APPROACH 2 INCHES ACROSS THE
FORECAST AREA THIS AFTERNOON...AND MODEL SOUNDINGS APPEAR QUITE
SATURATED BY 00Z.

MODIFIED MORNING SOUNDINGS INDICATE A CAP OF AROUND 4 TO 5
DEGREES...WITH CONVECTIVE TEMPERATURES SLIGHTLY COOLER IN THE
UPPER 80S TO AROUND 90 DEGREES. RAPID DESTABILIZATION SHOULD BE
ABLE TO BREAK THE CAP BY EARLY TO MID AFTERNOON. THUS ISOLATED TO
SCATTERED THUNDERSTORMS MAY BEGIN TO DEVELOP BY EARLY AFTERNOON.
THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEA BREEZE THAT
WILL BE DELAYED ALONG THE COAST WITHIN THE SOUTHWEST FLOW.
CONVECTIVE INITIATION WILL ALSO BEGIN WEST OF THE FORECAST AREA
NEAR A PERSISTENT SURFACE TROUGH...AND ALONG ANY MESOSCALE
BOUNDARIES STILL LINGERING OVER THE FORECAST AREA FROM SATURDAY
EVENING CONVECTION. ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS
SHOULD THEN DEVELOP ALONG NEW OUTFLOW BOUNDARIES...WHILE CLUSTERS
OF THUNDERSTORMS DEVELOPING WEST OF THE REGION MAY PUSH INTO THE
FORECAST AREA.

PRECIPITATION LOADING SUPPORTED BY PWATS AROUND 2 INCHES COULD
SUPPORT BRIEF/ISOLATED DAMAGING WET MICROBURSTS WITHIN PULSE
THUNDERSTORMS. AS THE AFTERNOON PROGRESSES...STRENGTHENING LOW TO
MID LEVEL WIND FIELDS COULD SUPPORT A TREND TOWARD MULTICELL
ORGANIZATION. THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL
COULD MAXIMIZE LATE THIS AFTERNOON INTO THIS EVENING...AS THE SEA
BREEZE SURGES INLAND AND INTERACTS WITH ONGOING CONVECTION
ADVANCING TOWARD THE COAST. WILL CONTINUE TO MENTION THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AT LEAST SCATTERED SHOWERS/THUNDERSTORMS SHOULD LINGER INTO THIS
EVENING...AND SOME THUNDERSTORMS MAY PUSH E/SE INTO COASTAL
COUNTIES/COASTAL WATERS. THUS...CONTINUED CHANCE POPS DURING THE
0Z-5Z TIME PERIOD. HOWEVER...DIURNAL STABILIZATION SHOULD
TRANSLATE TO DECREASING COVERAGE OF PRECIPITATION...THUS LOWERED
POPS TO SLIGHT CHANCE AFTER 5Z.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE LONGWAVE TROUGH WILL ROTATE INTO THE EASTERN STATES ON MONDAY
WITH A FEW SHORTWAVES RIPPLING ACROSS THE FORECAST AREA DURING THE
DAY. AS IT DEEPENS A 110 KT UPPER JET STREAK WILL DEVELOP INTO THE
MID-ATLANTIC REGION...ALLOWING FOR INCREASED UPPER DIVERGENCE OVER
MUCH OF THE AREA. THE LEE TROUGH FOLLOWED BY A WEAK COLD FRONT WILL
PUSH EAST INTO THE AREA BY LATE MONDAY AFTERNOON. MID-LEVELS SHOULD
BE A DEGREE OR TWO COOLER THAN TODAY ALTHOUGH MID-LEVEL LAPSE RATES
WILL REMAIN WEAK. CAPES SHOULD BE ABLE TO PUSH ABOVE 1000 J/KG
DURING THE DAY WITH QUITE A BIT OF INSOLATION AND DEWPOINTS
REMAINING AROUND 70. DESPITE THE MID-LEVEL CAPPING...THE UPPER
FORCING AS WELL AS DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY WITH
BOUNDARY INTERACTIONS SHOULD PRODUCE SCATTERED SHOWERS AND TSTMS.
WILL MAINTAIN SMALL AREA OF LIKELY POPS ACROSS FAR SOUTHERN AREAS
WHERE BEST DYNAMICS/THERMODYNAMICS WILL BE PRESENT. GOOD CHANCE
ELSEWHERE.

THE FRONT IS EXPECTED TO PUSH JUST OFF THE COAST AND DISSIPATE MON
NIGHT THROUGH WED. AS THE UPPER TROUGH SHIFTS E...A DRIER
CONTINENTAL HIGH WILL BUILD INTO THE REGION FROM THE W. ONLY
ISOLATED SHOWERS AND TSTMS EXPECTED TUE AND WED WITH BEST CHANCES
OVER THE WATERS. A SURGE IN GULF MOISTURE IS FORECAST LATER THU INTO
SAT AS A DEEP BERMUDA RIDGE BUILDS W ACROSS THE AREA. THIS SHOULD
RETURN THE AREA TO MORE NORMAL SCATTERING OF SHOWERS AND TSTMS EACH
AFTERNOON/EVENING. TEMPS WILL REMAIN NEAR CLIMO.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL FIRE ALONG THE SEA BREEZE
BY EARLY AFTERNOON. THE SEA BREEZE MAY AGAIN REMAIN NEAR THE COAST
UNTIL MID AFTERNOON...BUT SHOULD THEN SURGE INLAND PRODUCING
THUNDERSTORMS IN THE VICINITY OF BOTH TAF SITES DURING THE 16Z-22Z
TIME FRAME. THEN...THUNDERSTORMS THAT DEVELOP INLAND COULD PUSH
BACK TOWARD TAF SITES THIS EVENING...ESPECIALLY DURING THE 22Z-03Z
PERIOD. THE 12Z THUNDERSTORM FORECAST REMAINS FAIRLY GENERAL...WITH
A TEMPO GROUP AT KSAV DURING THE 18Z-22Z TIME...AND ADJUSTMENTS/
AMENDMENTS WILL LIKELY BE NEEDED LATER AS CONVECTIVE TRENDS BECOME
CLEAR.

MEANWHILE...THE LOW LEVEL JET AND THE SEA BREEZE WILL SUPPORT
GUSTS 20-25 KT AT BOTH SITES...ESPECIALLY THIS AFTERNOON AND
EVENING.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER
CONDITIONS ARE POSSIBLE IN CONVECTION AND IN NIGHTTIME/EARLY
MORNING FOG THROUGH THE FIRST HALF OF NEXT WEEK. OTHERWISE...VFR
CONDITIONS WILL PREVAIL.

&&

.MARINE...
STRENGTHENING LOW LEVEL JET WILL SUPPORT SOUTH TO SOUTHWEST WINDS
INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KT...ACROSS COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS WILL
BE ENHANCED BY THE SEA BREEZE THIS AFTERNOON/EVENING AND BY THE
UNSTABLE MARINE BOUNDARY LAYER TONIGHT. WILL MAINTAIN ONGOING
SMALL CRAFT ADVISORIES FOR ALL ZONES FROM THIS AFTERNOON UNTIL
EARLY MONDAY MORNING. CONVECTION COULD LOCALLY ALTER
WINDS...ESPECIALLY THIS EVENING.

LOW-LEVEL JETTING EXPECTED AGAIN MON AFTERNOON/EVENING AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN RETREATING BERMUDA RIDGE AND AN
ENHANCED PIEDMONT TROUGH. BEST WIND ENHANCEMENT EXPECTED OVER
NORTHERN SC COASTAL WATERS WHERE GREATEST JETTING IS EXPECTED...AS
WELL AS IN CHARLESTON HARBOR WHERE THE LATE AFTERNOON SEABREEZE WILL
PROVIDE AN ADDITIONAL PUSH. SMALL CRAFT ADVISORIES WILL PROBABLY BE
REQUIRED FOR THE AFTERNOON/EVENING PERIODS ON MON. WIND FIELDS RELAX
SUBSTANTIALLY BY LATE MON NIGHT THROUGH WED BEHIND A WEAK COLD FRONT
DROPPING THROUGH. BERMUDA HIGH PRESSURE WILL REBUILD LATE IN THE
WEEK INTO THE NEXT WEEKEND WITH WINDS GENERALLY FOLLOWING THE
DIURNAL PATTERN OF SEABREEZE CIRCULATIONS DURING THE DAY AND
EVENING/EARLY MORNING SURGING WITH LAND BREEZE INTERACTIONS.

RIP CURRENTS...THE COMBINATION OF OFFSHORE WINDS STRENGTHENING
AND BECOMING PARALLEL TO THE COAST OR SLIGHTLY ONSHORE AND A
PERSISTENT 2-3 FT 10 SECOND PERIOD EASTERLY SWELL JUSTIFIES A
MODERATE RISK FOR RIP CURRENTS FOR ALL BEACHES TODAY. THEN...
ENHANCED RIP CURRENT RISK POSSIBLE ON MONDAY DUE TO STRONG ONSHORE
WINDS...SMALL LONG-PERIOD SWELL AND ASTRONOMICAL EFFECTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ350-352-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ354.

&&
Hazardous weather outlook, Jun 29, 1:47 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN JUN 29 2008

AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047-300930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ354-GAZ114>116-118-137-138-140-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ374-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
147 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. BETWEEN
NOON AND 10 PM...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS TO AT LEAST 60 MPH...AND ISOLATED
THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL TO AT LEAST ONE INCH IN
DIAMETER. THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND
TORRENTIAL RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.ERH.NOAA.GOV/CHS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ117-119-139-141-300930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ048>051-300930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 29, 1:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT SUN JUN 29 2008

GAZ100-101-116>119-138-139-SCZ047-048-051-291815-
BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-
127 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...BRYAN COUNTY...LIBERTY COUNTY...BEAUFORT COUNTY...CHATHAM
COUNTY AND JASPER COUNTY THROUGH 215 PM EDT...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EDEN TO BRISBON TO RETREAT...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF PEMBROKE TO RICHMOND HILL TO 16 MILES SOUTHEAST OF
HINESVILLE...MOVING EAST AT 32 MPH.

AREAS IN AND AROUND HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH...
BELFAST...BLITCHTON...BLOOMINGDALE...BURROUGHS...EDEN...FORT
MCALLISTER...GARDEN CITY...HALFMOON LANDING...ISLE OF HOPE...
KELLER...MARLOW...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT
WENTWORTH...RETREAT...RICEBORO...RICHMOND HILL...RINCON...
RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...SUNBURY...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH
215 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 1:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT SUN JUN 29 2008

SCZ050-291830-
CHARLESTON-
141 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 230 PM
EDT...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ADAMS RUN...OR ABOUT 14
MILES NORTH OF EDISTO BEACH...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...JOHNS ISLAND...MEGGETT...
RAVENEL...ROCKVILLE...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND
WILL BE IMPACTED THROUGH 230 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 1:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SUN JUN 29 2008

SCZ043-048>050-291830-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
145 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON
COUNTY AND BEAUFORT COUNTY THROUGH 230 PM EDT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HENDERSONVILLE TO LOBECO...OR ALONG A LINE EXTENDING
FROM WALTERBORO TO 7 MILES NORTH OF BEAUFORT...MOVING NORTHEAST AT 28
MPH.

AREAS IN AND AROUND ASHEPOO...COTTAGEVILLE...DALE...GARDENS CORNER...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER...ROUND O...
WALTERBORO...WHITE HALL AND MARINE CORPS AIR STATION WILL BE IMPACTED
THROUGH 230 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:27 PM EDTSevere Thunderstorm WarningCHSBerkeley48 min
Jun 29, 1:53 PM EDTSpecial Marine WarningCHS67 min
Jun 29, 2:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper31 min
Jun 29, 2:22 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper38 min
Jun 29, 2:30 PM EDTSpecial Marine WarningCHS60 min
Jun 29, 2:42 PM EDTSpecial Marine WarningCHS63 min
Jun 29, 2:49 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston41 min
Jun 29, 2:51 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester39 min
Jun 29, 3:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper36 min
Jun 29, 3:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston47 min
Jun 29, 3:16 PM EDTSpecial Marine WarningCHS59 min
Jun 29, 3:24 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester21 min
Jun 29, 3:35 PM EDTSpecial Marine WarningCHS55 min
Jun 29, 3:44 PM EDTTornado WarningCHSBerkeley, Charleston31 min
Jun 29, 3:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston31 min
Jun 29, 4:04 PM EDTSpecial Marine WarningCHS86 min
Jun 29, 4:05 PM EDTSpecial Marine WarningCHS55 min
Jun 29, 4:21 PM EDTSpecial Marine WarningCHS39 min
Jun 29, 4:57 PM EDTSpecial Marine WarningCHS73 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.